MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during servicing this 980 ventilator failed short self test (sst) with an "inspiratory autozero solenoid not operational" message.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Section e initial reporter cannot be provided due to japanese privacy regulations.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during servicing this 980 ventilator failed short self test (sst) with an "inspiratory autozero solenoid not operational" message.The device was available for evaluation.While the service personnel (sp) was servicing, this 980 ventilator failed the short self-test (sst) with an "inspiratory autozero solenoid not operational" message.Sp replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The ventilator passed all the calibrations and tests per the manufacturer's specifications at the time of service.One ifm pcba was returned to medtronic for analysis.A visual inspection was carried out on the returned ifm pcba, and no anomalies were observed.The part was attached to the test ventilator and powered up, but failed the extended self test (est) circuit pressure test, reporting that the inspiratory auto zero solenoid was not operational with a diagnostic code.After a thorough investigation, a faulty autozero solenoid (so1) on the ifm pcba was identified.Analysis determined that the ifm pcba was prior to the implementation of a change to address autozero solenoid (so1) failures.Investigation determined that if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was determined to be a faulty autozero solenoid (so1).The serial number of the ifm pcba is in scope of the existing internal corrective action.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22750512
Report Number8020893-2025-00180
Device Sequence Number9364191
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public(01)10884521172531(11)201222
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown